Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 252, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 8, 2009, 11:53 PM CDT for Butler County, Kansas. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2009, 11:53 PM CDT (04:53 UTC)
- Expired
- Jul 9, 2009, 1:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Butler County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:30 AM CDT | HAIL 1 | 3 E Benton, KS | THIS REPORT WAS RELAYED VIA KWCH TV STATION. |
| Jul 9, 1:00 AM CDT | HAIL 2.75 | 6 E Augusta, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 090453
SVRICT
KSC015-090600-
/O.NEW.KICT.SV.W.0252.090709T0453Z-090709T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 100 AM CDT.
* AT 1152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BENTON...OR 14
MILES WEST OF EL DORADO...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDOVER...AUGUSTA...BENTON...DOUGLASS...EL DORADO...LEON...ROSE
HILL...TOWANDA...EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
&&
LAT...LON 3796 9715 3782 9663 3747 9672 3747 9700
3747 9714
TIME...MOT...LOC 0453Z 309DEG 11KT 3781 9711
$$
CARUSO2 follow-up statements
000
WWUS53 KICT 090506
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1206 AM CDT THU JUL 9 2009
KSC015-090600-
/O.CON.KICT.SV.W.0252.000000T0000Z-090709T0600Z/
BUTLER KS-
1206 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUTLER COUNTY UNTIL 100 AM CDT...
AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR BENTON...OR 11 MILES WEST OF EL
DORADO...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR TOWANDA BY 1220 AM CDT.
6 MILES NORTH OF AUGUSTA BY 1235 AM CDT.
5 MILES SOUTH OF EL DORADO BY 1250 AM CDT.
5 MILES NORTHWEST OF LEON BY 100 AM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT BENTON.
A SECOND SEVERE STORM WAS LOCATED 1 MILE SOUTH OF AUGUSTA...MOVING
EAST AT 10 MPH. THIS STORM WAS ALSO CAPABLE OF QUARTER SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3796 9715 3782 9663 3747 9672 3747 9700
3747 9714
TIME...MOT...LOC 0506Z 288DEG 12KT 3780 9706
$$
CARUSO000
WWUS53 KICT 090529
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT THU JUL 9 2009
KSC015-090600-
/O.CON.KICT.SV.W.0252.000000T0000Z-090709T0600Z/
BUTLER KS-
1229 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUTLER COUNTY UNTIL 100 AM CDT...
AT 1227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLFBALL
SIZE HAIL. THIS STORM WAS LOCATED NEAR TOWANDA...OR 8 MILES WEST OF
EL DORADO...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
6 MILES NORTH OF AUGUSTA BY 1240 AM CDT.
5 MILES SOUTH OF EL DORADO BY 1255 AM CDT.
6 MILES NORTHWEST OF LEON BY 100 AM CDT.
A SECOND SEVERE THUNDERSTORM WAS LOCATED ABOUT 5 MILES SOUTHEAST OF
AUGUSTA...MOVING EAST AT 10 MPH. THIS STORM ALSO IS CAPABLE OF
PRODUCING QUARTER TO GOLFBALL SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3796 9715 3782 9663 3747 9672 3747 9700
3747 9714
TIME...MOT...LOC 0528Z 288DEG 12KT 3778 9698
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:14 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 8, 11:14 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1114 PM CDT WED JUL 8 2009 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG TO LOCALLY SEVERE CONVECTION WILL CONTINUE TO AFFECT THE FLINT HILLS DURING THE EARLY MORNING HOURS...AND POSSIBLY SOUTHEAST KANSAS TOWARD DAWN. EXPECT ADDITIONAL CONVECTION TO STAY EAST OF THE KICT-KSLN TAF SITES...BUT WILL LIKELY AFFECT THE KCNU TAF EITHER SIDE OF 12Z...SO OPTED FOR TEMPO GROUP THERE. OTHERWISE...VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION ACROSS THE REST OF THE AREA THROUGH THE FORECAST VALID PERIOD. GUSTY SOUTH TO SOUTHEAST WINDS WILL PREVAIL AFTER DAWN AND LIKELY CONTINUE INTO THE EVENING ON THURSDAY. KED && .PREV DISCUSSION... /ISSUED 638 PM CDT WED JUL 8 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES ACROSS PARTS OF CENTRAL AND SOUTHEAST KANSAS AFTER MIDNIGHT. EXPECT THAT CONVECTION WILL DEVELOP OVER CENTRAL KANSAS AND MOVE SOUTHEASTWARD...AND WOULD MAINLY AFFECT KSLN AND KCNU. FOR NOW WILL JUST MENTION SOME CB AT THESE TWO TAF SITES...AS CONFIDENCE IS STORMS DEVELOPING IS FAIRLY HIGH BUT WHETHER OR NOT THEY WILL AFFECT AIRPORTS SPECIFICALLY IS UNCERTAIN AT THIS POINT. OTHERWISE...GUSTY WINDS ESPECIALLY DURING THE DAY THURSDAY...AND VFR CONDITIONS EXPECTED. SCHRECK PREV DISCUSSION... /ISSUED 324 PM CDT WED JUL 8 2009/ DISCUSSION... FORECAST HIGHLIGHTS WILL BE SLIGHT THUNDERSTORM CHANCES OVER THE NEXT 7 DAYS...ALONG WITH THE HEAT. LONE STRONG/SEVERE SUPERCELL CURRENTLY MOVING SOUTH ALONG INSTABILITY AXIS/MID-LEVEL BAROCLINIC ZONE ACROSS FAR EASTERN KS MAY CLIP PORTIONS OF WOODSON AND ALLEN COUNTY OVER THE NEXT COUPLE HOURS. HOWEVER...THINKING THAT THIS ISOLATED ACTIVITY MAY TEND TO EVENTUALLY WEAKEN AS IT MOVES INTO A MORE STABLE AIRMASS. ADDITIONALLY...A STRAY ISOLATED STORM MAY DEVELOP ACROSS NORTHERN/NORTHEAST KS...ALONG A REMNANT OUTFLOW BOUNDARY. THIS ACTIVITY COULD CLIP NORTHERN/NORTHEAST PORTIONS OF THE AREA LATE THIS AFTERNOON/EVENING. THERE IS GREATER CONFIDENCE IN AN MCS DEVELOPING AFTER MIDNIGHT...AS LOW-LEVEL JET VEERS...INCREASING LIFT ALONG THE LOW-MID LEVEL BAROCLINIC ZONE CURRENTLY IN PLACE. THINKING BEST CHANCES WILL BE EAST OF I-135...ALTHOUGH CANNOT RULE OUT ISOLATED ACTIVITY WEST OF I-135. DESPITE ONLY MODEST INSTABILITY...STRONG DIRECTIONAL DEEP LAYER SHEAR AND GOOD STORM-RELATIVE INFLOW COULD PROMOTE A FEW SEVERE STORMS...CAPABLE OF LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN...ALTHOUGH NOT ANTICIPATING A HIGH-END EVENT BY ANY MEANS. THIS ACTIVITY SHOULD PERSIST INTO THURSDAY MORNING OVER EAST-CENTRAL/SOUTHEAST KS. A SUBTLY ACTIVE PATTERN EXPECTED THE NEXT 5-7 DAYS. THE BUILDING MID/UPPER RIDGE CENTER IS EXPECTED TO REMAIN ACROSS THE SOUTHERN PLAINS/SOUTHERN ROCKIES...KEEPING THE FORECAST AREA IN A WEST/NORTHWEST FLOW ALOFT REGIME. THIS WILL ALLOW FOR VARIOUS WEAK FRONTAL BOUNDARIES TO WOBBLE IN THE VICINITY OF THE FORECAST AREA...AS SUBTLE MID/UPPER DISTURBANCES RACE EAST/SOUTHEAST THROUGH THE NORTHWEST FLOW ALOFT. THIS WILL ALLOW FOR SLIGHT CHANCES OF THUNDERSTORMS JUST ABOUT EACH DAY AND NIGHT...MAINLY ACROSS NORTHERN PORTIONS OF THE FORECAST AREA CLOSEST TO THE STRONGER WEST/NORTHWESTERLIES. FOR THE MOST PART...AM NOT ANTICIPATING ANY WIDESPREAD AND/OR HIGH-END SEVERE EVENTS...MAINLY DUE TO VERY WARM MID-LEVEL TEMPERATURES AND RELATIVELY WEAK FLOW ALOFT. HOWEVER...A FEW MAINLY NOCTURNAL THROUGH MORNING STRONG/SEVERE THUNDERSTORM COMPLEXES CANNOT BE RULED OUT...ALONG WITH LOCALLY HEAVY RAIN. HEAT WILL BE ANOTHER ISSUE. LATEST MODEL GUIDANCE CONTINUES TO SUGGEST ABOVE NORMAL TEMPERATURES THROUGH THE NEXT 7 DAYS...WITH 850MB TEMPERATURES APPROACHING AND EVEN EXCEEDING 30C. NORMAL HIGHS THIS TIME OF YEAR ARE LOW 90S. PENDING MORNING CONVECTION HAMPERING HIGHS...THINKING THURSDAY-FRIDAY HIGHS WILL REACH 90S-100S...WARMEST ON FRIDAY. IN FACT...SOUTHWEST PORTIONS OF THE FORECAST AREA COULD VERY WELL EXCEED 105F ON FRIDAY...GIVEN THE EXPECTED AMOUNT OF MIXING OCCURS. HEAT INDICES WILL BE MARGINAL FOR A HEAT ADVISORY DUE TO DEWPOINTS MIXING OUT FROM SOUTHWEST TO NORTHEAST...SO WILL HOLD OFF ON ISSUING ANY HEADLINES AT THIS TIME. SATURDAY TEMPERATURES WILL BE TRICKY AS A COLD FRONT OOZES SOUTH ACROSS THE AREA. LATEST GUIDANCE CONTINUES TO TREND FARTHER SOUTH WITH THIS FRONT...SO THE EXTREME TEMPERATURES MAY BE CONFINED TO FAR SOUTHERN COUNTIES. KLEINSASSER AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU COMPLEX OF CONVECTION QUICKLY MOVED SOUTH OF THE AREA INTO OK EARLY TODAY...WITH JUST LINGERING MID CLOUDS ACROSS THE KICT AND KHUT TAF SITES. FOR THE REST OF THE DAY EXPECT VFR CONDITIONS FOR ALL THE TAF SITES AS CAPPING INVERSION ALOFT KEEPS PRECIP CHANCES NIL. CONCERN THEN SHIFTS TO ANOTHER ROUND OF NOCTURNAL CONVECTION EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTHEAST KS LATE TONIGHT. MID LEVEL LIFT AND ELEVATED INSTABILITY LOOKS TO INCREASE ACROSS THIS AREA BETWEEN 06-09Z/THU WITH A COUPLE AREAS OF CONVECTION POSSIBLE TO THE EAST OF INTERSTATE 135 AFTER 09Z/THU. THIS WILL POSSIBLY AFFECT THE KSLN AND EVENTUALLY THE KCNU TAF SITES AS THIS AREA OF STORMS AGAIN SLIDES TO THE SOUTH DURING THE 09-15Z/THU TIME FRAME. SO HAVE INSERTED A VCTS FOR THIS CHANCE. NOT TOO CONFIDENT ENOUGH IN PLACEMENT OF THE CONVECTION TO GO WITH A TEMPO GROUP JUST YET. ALSO NOT CONFIDENT IN KICT AND KHUT STAYING DRY AS WELL...EARLY ON THU...BUT WILL KEEP MENTION OF TSRA OUT OF THESE SITES AND WAIT TILL LATER TAF ISSUANCES TO INSERT IF NEEDED. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 101 76 103 / 30 10 10 10 HUTCHINSON 74 101 75 102 / 30 10 10 20 NEWTON 73 99 76 102 / 30 10 10 20 ELDORADO 73 98 76 102 / 30 10 10 10 WINFIELD-KWLD 74 101 76 103 / 30 10 10 10 RUSSELL 74 101 74 99 / 10 10 20 20 GREAT BEND 74 102 74 100 / 10 10 20 20 SALINA 74 99 75 99 / 30 10 20 20 MCPHERSON 74 100 75 101 / 30 10 20 20 COFFEYVILLE 73 96 75 101 / 30 30 10 10 CHANUTE 72 96 75 99 / 30 30 10 10 IOLA 71 95 75 98 / 30 30 20 10 PARSONS-KPPF 72 96 75 100 / 30 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 8, 9:43 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 943 PM CDT WED JUL 8 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 943 PM CDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TONIGHT FOR AREAS GENERALLY ALONG AND EAST OF INTERSTATE 135. QUARTER SIZE TO GOLF BALL HAIL AND WINDS OF 50 TO 60 MPH WILL BE POSSIBLE...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY MORNING MAINLY ACROSS EAST-CENTRAL AND SOUTHEAST KANSAS. PERIODIC THUNDERSTORM CHANCES WILL CONTINUE FROM THURSDAY NIGHT THROUGH THE WEEKEND...AND INTO NEXT WEEK...MAINLY ACROSS THE NORTHERN HALF TO NORTHERN TWO THIRDS OF KANSAS...AS VARIOUS FRONTAL BOUNDARIES STALL ACROSS THE CENTRAL PLAINS. WHILE WIDESPREAD OR SIGNIFICANT SEVERE WEATHER EPISODES ARE NOT ANTICIPATED...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK. FINALLY...AFTERNOON THROUGH EARLY EVENING HEAT INDICES WILL CLIMB INTO THE 100 TO 105 DEGREE RANGE ACROSS MOST OF THE AREA ON THURSDAY AND FRIDAY...AND MAINLY ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS ON SATURDAY. HEAT INDICES IN THE 100 TO 105 DEGREE RANGE MAY CONTINUE ACROSS MUCH OF THE AREA INTO AT LEAST EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT MAINLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Jul 8, 11:04 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL MCPHERSON 38.37N 97.66W
07/08/2009 E1.75 INCH MCPHERSON KS TRAINED SPOTTER
QUARTER TO GOLF BALL HAIL WAS FALLING FOR 10 MINUTES.
&&
SCHRECKLocal storm report, Jul 8, 11:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HAIL GALVA 38.38N 97.54W
07/08/2009 E0.75 INCH MCPHERSON KS TRAINED SPOTTER
&&
SCHRECKLocal storm report, Jul 8, 11:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1134 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HAIL GALVA 38.38N 97.54W
07/08/2009 E1.00 INCH MCPHERSON KS TRAINED SPOTTER
&&
SCHRECKSpecial weather statement, Jul 8, 11:44 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1144 PM CDT WED JUL 8 2009 KSZ069-083-090515- BUTLER-SEDGWICK- 1144 PM CDT WED JUL 8 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND SEDGWICK COUNTIES... AT 1144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF NORTHEAST WICHITA...OR 14 MILES NORTHEAST OF DOWNTOWN WICHITA...AND MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jul 8, 11:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM FLOOD 1 SE ANDOVER 37.68N 97.13W
07/08/2009 BUTLER KS TRAINED SPOTTER
A TRAINED SPOTTER REPORTS 6 TO 8 INCHES OF WATER FLOWING
OVER THE ROAD AT 110TH AND PRAIRIE CREEK.
&&
SCHRECKLocal storm report, Jul 8, 11:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM HAIL 3 E ROSE HILL 37.57N 97.08W
07/08/2009 E1.50 INCH BUTLER KS AMATEUR RADIO
&&
SCHRECKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| Jul 8, 9:20 PM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| Jul 8, 9:34 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 56 min |
| Jul 8, 10:06 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 54 min |
| Jul 8, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 64 min |
| Jul 8, 10:45 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 60 min |
| Jul 8, 10:58 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 62 min |
| Jul 8, 11:19 PM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Jul 8, 11:39 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 66 min |
| Jul 9, 12:21 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion | 69 min |
| Jul 9, 12:55 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jul 9, 1:28 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 62 min |
| Jul 9, 1:50 AM CDT | Areal Flood Warning | ICT | Butler, Harvey, McPherson, Marion | 5 hr |
| Jul 9, 2:01 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 59 min |
| Jul 9, 2:18 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 57 min |
| Jul 9, 3:04 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 42 min |
| Jul 9, 3:13 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.